MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when delivering the subject guidewire, to better adjust its position, the subject guidewire was rotated proximal end outside patient's body.When the subject guidewire reached the position, the distal of the subject guidewire was not rotating with the proximal movement.Therefore, the subject guidewire was withdrawn and found the distal of the subject guidewire was fractured.10cm of the fractured tip was left inside the patient's body and the snare device was used to remove the fractured.The subject guidewire was replaced with a new guidewire and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
= there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection was performed as the subject guidewire was confirmed to have been fractured with 2 distal sections detached (12.5cm & 2cm).There was also kinking/deformation noted to the distal tip.There were multiple fractures to the nitinol tubing noted.The functional test was not required as the subject guidewire was fractured.The reported complaint was confirmed based on analysis.The subject device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that when the operator tried to withdraw the subject guidewire, the distal end of the subject guidewire was fractured and 10cm of the tip was left inside the patient's body.Additional information provided by the customer indicated that the subject device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The subject device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The operator used snare device to take the fractured subject guidewire and additional intervention was required to prevent permanent impairment.During analysis, the subject guidewire was confirmed to be fractured with 2 distal sections detached.Multiple fractures to the nitinol tubing were noted.There was also deformation noted to the distal tip.The reported difficulty to transfer torque to the distal tip can be confirmed as the distal tip was fractured.It is probable that there may have been procedural and/or anatomical factors present during the procedure which may have caused the nitinol tubing to separate from the guidewire core wire, therefore an assignable cause of procedural factors will be assigned to the reported 'guidewire distal tip broken/fractured during use' and 'guidewire torque problem' as well as analyzed 'guidewire distal tip broken/fractured during use' and also as analyzed 'guidewire distal end/tip kinked/bent', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20772386
Report Number3012931345-2024-00205
Device Sequence Number4399919
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public(01)07613252186946(17)251024(10)0000576543
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2025
Device Catalogue NumberM00313310
Device Lot Number0000576543
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient RaceAsian